MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: ¿ (b)(6).The author was not reachable to obtain any further information.The investigation is ongoing, and this report will be supplemented when new and relevant information becomes available later.
 
Event or Problem Description
Olympus reviewed the following literature titled "safety, feasibility, and short-term-outcome of anal endoscopic submucosal dissection for anal intraepithelial neoplasia: an option for focal lesions?" the study retrospectively evaluated patients who underwent anal endoscopic submucosal dissection (aesd) for anal intraepithelial neoplasia (ain) 3 between december 2017 and march 2023.The interventional technique itself (duration, complications, size of specimen) and patient outcomes (recurrence, progression to anal cancer, re-intervention) were analyzed.Fifteen patients with a median age of 52 years (23-78) underwent aesd for ain 3.One patient had minor complication of delayed postoperative bleeding (clavien¿dindo grade 3a).The patient presented with delayed postoperative bleeding on postoperative day 15 which was managed by endoscopic clipping under sedation with propofol.No further intervention was necessary.Furthermore no major complications occurred.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received from the author (b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18804333
Report Number9614641-2024-00525
Device Sequence Number20627554
Product Code KNS
UDI-Device Identifier04953170405624
UDI-Public04953170405624
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KD-620QR.; PCF-H190TI.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale